Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 13, 2006, 4:24 AM MST for 6 counties in Wyoming. It took effect at Dec 13, 2006, 11:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2006, 4:24 AM MST (11:24 UTC)
- In effect from
- Dec 13, 2006, 11:00 AM MST
- Expired
- Dec 13, 2006, 10:56 PM MST
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 131124 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 424 AM MST WED DEC 13 2006 ...VERY STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND TONIGHT... .VERY STRONG WINDS ALOFT WILL ASCEND DOWN TO THE SURFACE ACROSS PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND TONIGHT RESULTING IN SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ALONG WITH WIND GUSTS TO 60 TO 75 MPH. WYZ019-020-131900- /O.NEW.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 424 AM MST WED DEC 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY. SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON EXPECT SOUTHWEST WINDS TO BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS OF 60 MPH. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-131900- /O.NEW.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 424 AM MST WED DEC 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY. WEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON EXPECT WEST WINDS TO BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS OF 60 MPH ACROSS THE CODY FOOTHILLS...ESPECIALLY WITHIN THE NARROW CANYONS INCLUDING THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER. SUSTAINED WINDS WILL BLOW AT 50 MPH WITH GUSTS TO 75 MPH ACROSS THE HIGHER ABSAROKA MOUNTAINS TO THE WEST INCLUDING THE AREA AROUND THE CHIEF JOSEPH HIGHWAY AS WELL AS IN THE COMMUNITY OF CLARK AND WITHIN THE CLARKS FORK CANYON TO THE WEST OF CLARK. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 120 NORTH OF CODY...HIGHWAY 16 WEST OF CODY AND HIGHWAY 291 SOUTHWEST OF CODY...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-131900- /O.NEW.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/ WIND RIVER MOUNTAINS EAST- 424 AM MST WED DEC 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY. SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON EXPECT WEST WINDS TO BE SUSTAINED AT 50 MPH ALONG WITH WIND GUSTS OF 75 MPH ACROSS SOUTH PASS ALONG HIGHWAY 28 AS WELL AS OVER THE HIGHER RIDGES TO THE NORTHWEST. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 28 OVER SOUTH PASS. IN ADDITION...SNOWFALL OF AN INCH OR LESS WILL LIKELY BE JUST ENOUGH SNOW TO PRODUCE SOME BLOWING AND DRIFTING SNOW ACROSS SOUTH PASS. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ LIPSON
3 follow-up statements
000 WWUS75 KRIW 131749 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1049 AM MST WED DEC 13 2006 ...VERY STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND TONIGHT... .VERY STRONG WINDS ALOFT WILL ASCEND DOWN TO THE SURFACE ACROSS PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND TONIGHT RESULTING IN SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ALONG WITH WIND GUSTS TO 60 TO 75 MPH. WYZ019-020-132330- /O.CON.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1049 AM MST WED DEC 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON EXPECT SOUTHWEST WINDS TO BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS OF 60 MPH. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-132330- /O.CON.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1049 AM MST WED DEC 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. WEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON EXPECT WEST WINDS TO BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS OF 60 MPH ACROSS THE CODY FOOTHILLS...ESPECIALLY WITHIN THE NARROW CANYONS INCLUDING THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER. SUSTAINED WINDS WILL BLOW AT 50 MPH WITH GUSTS TO 75 MPH ACROSS THE HIGHER ABSAROKA MOUNTAINS TO THE WEST INCLUDING THE AREA AROUND THE CHIEF JOSEPH HIGHWAY AS WELL AS IN THE COMMUNITY OF CLARK AND WITHIN THE CLARKS FORK CANYON TO THE WEST OF CLARK. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 120 NORTH OF CODY...HIGHWAY 16 WEST OF CODY AND HIGHWAY 291 SOUTHWEST OF CODY...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-132330- /O.CON.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/ WIND RIVER MOUNTAINS EAST- 1049 AM MST WED DEC 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON EXPECT WEST WINDS TO BE SUSTAINED AT 50 MPH ALONG WITH WIND GUSTS OF 75 MPH ACROSS SOUTH PASS ALONG HIGHWAY 28 AS WELL AS OVER THE HIGHER RIDGES TO THE NORTHWEST. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 28 OVER SOUTH PASS. IN ADDITION...SNOWFALL OF AN INCH OR LESS WILL LIKELY BE JUST ENOUGH SNOW TO PRODUCE SOME BLOWING AND DRIFTING SNOW ACROSS SOUTH PASS. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
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
000 WWUS75 KRIW 140556 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1056 PM MST WED DEC 13 2006 WYZ002-003-015-019-020-140700- /O.CAN.KRIW.HW.W.0014.000000T0000Z-061214T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS-WIND RIVER MOUNTAINS EAST- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...CODY...MEETEETSE...JEFFREY CITY... CASPER 1056 PM MST WED DEC 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE VERY STRONG WINDS THIS AFTERNOON AND EVENING HAVE WEAKENED LATE THIS EVENING. THE WINDS ARE NOW EXPECTED TO STAY BELOW HIGH WIND CRITERIA FOR THE REMAINDER OF TONIGHT...THUS THE HIGH WIND WARNING HAS BEEN BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 13, 3:16 AM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 13, 3:16 AM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 AM MST WED DEC 13 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT A STRONG CIRCULATION OFF THE BRITISH COLUMBIA COAST AT 50N/135W WILL EJECT A SERIES OF SHORTWAVES AND ASSOCIATED SHEARED VORT LOBES ACROSS MONTANA THROUGH THURSDAY NIGHT. THERE WILL BE ENOUGH MOIST WESTERLY UPSLOPE FLOW AND ISENTROPIC LIFT TO SUSTAIN SIGNIFICANT SNOWFALL ACROSS WESTERN WYOMING THROUGH THURSDAY NIGHT FROM THESE WEATHER FEATURES. SNOWFALL HAS DECREASED IN WESTERN WYOMING TEMPORARILY UNTIL LATE THIS MORNING AS WE ARE IN BETWEEN SHORTWAVES. THE FIRST SHORTWAVE WILL PRODUCE ENOUGH SNOW TO WARRANT A SNOW ADVISORY WITH 3 TO 5 INCHES OF SNOWFALL EXPECTED IN THE WESTERN VALLEYS AND 6 TO 8 INCHES OF SNOWFALL EXPECTED IN THE WESTERN MAINTAINS THIS AFTERNOON THROUGH TONIGHT. THE ISENTROPIC LIFT WILL OCCUR TODAY BUT THE STRONG MOIST WESTERLY UPSLOPE FLOW WILL BE TRANSPORTING POTENT PACIFIC MOISTURE ORIGINATING FROM THE CENTRAL SUBTROPICAL PACIFIC THROUGH TONIGHT. WRF CROSS SECTIONS INDICATE PERSISTENT LOW TOPPED PRECIP CELLS INDICATIVE OF UPSLOPE ENHANCED CLOUDINESS AMONGST RELATIVELY STABLE AIR. THEN ON THURSDAY A BROAD AREA OF STRONGER ISENTROPIC LIFT WILL ENHANCE SNOWFALL ACROSS WESTERN WY THURSDAY INTO THURSDAY EVENING ALONG WITH 50 KNOT WESTERLY MOIST UPSLOPE FLOW INCREASING THE INTENSITY OF THE SNOWFALL. THE PREFERED GFS IS ADVERTISING THIS SCENARIO AS OPPOSED TO THE LESS BULLISH NAM SOLUTION. WV LOOP SUPPORTS THE GFS SOLUTION. HAVE INDICATED WINTER STORM WARNING SNOW AMOUNTS IN THE GRIDS FOR WESTERN WY WITH 8 TO 10 INCHES INDICATED FOR THE WESTERN VALLEYS AND 9 TO 16 INCHES IN THE WESTERN MTNS THURSDAY THROUGH THURSDAY NT. THE SNOW WILL TEMPORARILY DECREASE LATE THURSDAY NIGHT BEFORE A VIGOROUS SHORTWAVE DRIVES A STRONG PACIFIC COLD FRONT SOUTH ACROSS WY FRIDAY. SNOW WILL ONCE AGAIN INCREASE IN WESTERN WY FRIDAY...ESPECIALLY IN THE MORNING GIVING A GRAND TOTAL OF 15 TO 20 INCHES OF SNOWFALL FOR THE PERIOD THURSDAY THROUGH FRIDAY IN THE WESTERN MTNS AND 10 TO 15 INCHES IN THE WESTERN VALLEYS. ENOUGH Q VECTOR FORCING AND FRONTAL LIFT WILL ENABLE SOME OF THE PRECIP TO SPILL OVER THE DIVIDE FRIDAY. ADDED ISOLATED THUNDER...WHICH WILL LIKELY BE ASSOCIATED WITH ISOLATED HEAVY SNOW PELLET SHOWERS...TO ALL OF THE ZONES FRIDAY SINCE LIFTED INDICES ARE PROGGED TO BE NEGATIVE. ALTHOUGH MOS GUIDANCE IS INDICATING HIGH TEMPERATURES IN THE UPPER 30S BOTH WEDNESDAY AND THURSDAY FOR JAC WENT WITH LOW 30S TAKING INTO ACCOUNT THE COOLING ASSOCIATED WITH THE PRECIP AND THE 700MB TEMPS NOT GETTING WARMER THAN -5C. HOWEVER THE DAY SHIFT MAY WANT TO KEEP A CLOSE EYE ON THE TEMPS IN CASE TEMPS ARE NOT COLD ENOUGH TO KEEP THE SNOW FROM TURING TO RAIN IN THE WESTERN VALLEYS FOR THE NEXT COUPLE OF DAYS. AS FOR THE WINDS...A WELL DEFINED LEE SIDE TROUGH WILL BE COINCIDENT WITH THE RIGHT FRONT QUAD OF THE APPROACHING 150 KNOT JET MAX THIS AFTERNOON AND TONIGHT HELPING TO DRAW THE 50 KNOT PLUS WINDS AT 700MB CLOSER TO THE SURFACE. CONFIDENCE WAS HIGH ENOUGH ON THIS SCENARIO THAT A HIGH WIND WARNING WILL BE ISSUED FOR THE EAST SLOPES OF THE WIND RIVER MOUNTAINS...NAMELY SOUTH PASS AS WELL AS THE GREEN MTNS... NATRONA COUNTY...THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS THIS AFTERNOON AND TONIGHT. INDICATED SIMILAR HIGH WINDS IN THE GRIDS FOR THE SAME ZONES FOR THURSDAY NIGHT INTO FRIDAY MORNING BUT DECREASED THE WINDS FROM NORTH TO SOUTH SINCE 50 KNOT WINDS WILL LIKELY SURFACE ONCE AGAIN AHEAD OF THE FRONT ON FRIDAY WITH THE HELP OF THE RIGHT FRONT QUAD OF THE NEXT APPROACHING 145 KNOT JET MAX. LATER SHIFTS WILL HAVE TO DECIDE ON ADDITIONAL HIGH WIND HILITES. TEMPS OVERALL WILL BE RELATIVELY MILD FOR THIS TIME OF YEAR ESPECIALLY EAST OF THE DIVIDE. .LONG TERM...SATURDAY THROUGH WEDNESDAY THE BEGINNING OF THE WEEKEND IS EXPECTED TO BEGIN RATHER QUIET...AS THE COWBOY STATE IS EXPECTED TO BE BETWEEN STORM SYSTEMS...AND WILL ONLY HAVE SOME LOW POPS ACROSS THE WESTERN MOUNTAINS/VALLEYS...BUT SNOWFALL AMOUNTS WILL BE LIGHT. ALSO...THE WELL ABOVE TEMPERATURES FOR THIS WEEK WILL BE A THING OF THE PAST IN THE WAKE OF THE COLD FRONT ON FRIDAY...WITH AFTERNOON HIGH TEMPERATURES ON SATURDAY EXPECTED TO BE NEAR SEASONAL LEVELS. ON SUNDAY AND MONDAY...THE AREA WILL BE INFLUENCED BY A SLOW MOVING LONGWAVE TROUGH ACROSS THE REGION...GIVING MUCH OF WYOMING A CHANCE OF SNOW. HOWEVER...THE MODEL TREND HAS BEEN SLOWER AND FARTHER SOUTH WITH THE BEST DYNAMICS. HAVE KEPT POPS MAINLY THE SAME FOR NOW...AND WILL ADJUST THEM AS CONFIDENCE IN A SOLUTION GROWS. TEMPERATURES...BEHIND SUNDAY THROUGH WEDNESDAY ARE EXPECTED TO BE SEASONAL TO BELOW AVERAGE FOR THIS TIME OF YEAR...BUT FOR THE MOST PART HAVE NOT GONE AS COOL AS MEX GUIDANCE EAST OF THE DIVIDE...WAITING TO SEE IF THE AREA GETS SOME SNOW PACK. && .RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TODAY THROUGH 2 AM TONIGHT FOR WYOMING ZONES 001...012>014 AND 023>025. HIGH WIND WARNING FOR THIS AFTERNOON AND TONIGHT FOR WYOMING ZONES 002>003... 015 AND 019>020. && SHORT TERM...LIPSON LONG TERM...WM
Hazardous weather outlook, Dec 12, 5:00 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST TUE DEC 12 2006 WYZ001>020-022>030-131200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST TUE DEC 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT 3 TO 5 INCHES OF SNOWFALL IS EXPECTED IN THE WESTERN WYOMING MOUNTAINS TODAY AND TONIGHT ALONG WITH 1 TO 2 INCHES OF SNOW EXPECTED IN THE WESTERN VALLEYS. MOST OF THE SNOWFALL WILL OCCUR TODAY. IF TRAVELING ACROSS TETON AND TOGWOTEE PASS EXPECT SLICK AND SNOW COVERED ROAD CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MORE POTENT WINTER STORM WILL ARRIVE IN WESTERN WYOMING ON WEDNESDAY BRINING UP TO 6 TO 8 INCHES OF SNOWFALL TO THE WESTERN WYOMING MOUNTAINS WEDNESDAY THROUGH WEDNESDAY NIGHT WITH UP TO 3 TO 4 INCHES OF SNOW EXPECTED IN THE WESTERN WYOMING VALLEYS. IN ADDITION...STRONG WEST WINDS OF 30 TO 40 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES CREATING REDUCED VISIBILITY. ANOTHER SNOWSTORM WILL IMPACT WESTERN WYOMING THURSDAY WITH THE POTENTIAL FOR UP TO 7 TO 13 INCHES OF ADDITIONAL SNOWFALL TO OCCUR THURSDAY AND THURSDAY EVENING IN THE WESTERN MOUNTAINS. 5 TO 7 INCHES OF SNOW IS LIKELY IN THE WESTERN VALLEYS. ONCE AGAIN...STRONG WEST WINDS OF 30 TO 40 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES CREATING REDUCED VISIBILITY. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE GREEN MOUNTAINS...NATRONA COUNTY AND THE CITY OF CASPER WEDNESDAY THROUGH THURSDAY. GUSTS OF 60 MPH ARE LIKELY OVER SOUTH PASS AS WELL AS OVER THE CODY FOOTHILLS WEDNESDAY AND THURSDAY. IF TRAVELING IN THESE AREAS WEDNESDAY AND THURSDAY EXPECT DANGEROUS CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. ANTICIPATE SLICK AND SNOW COVERED ROADS IF YOU PLAN ON TRAVELING ACROSS WESTERN WYOMING AND ACROSS THE WYOMING MOUNTAINS DURING THE REST OF THE WORK WEEK. ANOTHER SIGNIFICANT SNOW STORM IS EXPECTED TO AFFECT THE AREA ON FRIDAY. THIS STORM WILL ONCE AGAIN MAINLY AFFECT WESTERN WYOMING MOUNTAINS AND VALLEYS. A POTENTIAL STRONG STORM SYSTEM COULD AFFECT MUCH OF WYOMING SUNDAY AND MONDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS WELL AS ANY WIND SPEEDS IN EXCESS OF 40 MPH. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:45 AM MST | Snow Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 19 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.